Bad first reaction


#1

Hello! maybe it’s too early to say but I’ve been using Soolantra for 4 days and my skin is reacting pretty bad, I have a lot of irritated red circles on my face. Is that normal? Did it happen also to you?
My skin is just red but not dry…


Main topic - Oozing Yellow Crusts
Does yours spread?
What's it like for you?
Does yours spread?
Heeelp!
Heeelp!
Help
Help
Soolantra as spot treatment
Help
Am I having the same thing?
Hi guys! I’ve been battling with a diagnosis. S
Main topic - Oozing Yellow Crusts
#2

People often report an initial worsening when starting with Soolantra. For some the skin can somewhat more red and irritated than that. It’s unclear whether this is a temporary worsening before it gets better, or incompatible skin with Soolantra. Although, if I’m correct, all people here on this forum have success with Soolantra. But on the Rosacea Group froum, there may be people to stopped because of it.

Take for example:


@Dm78 she also mentions “red circles”.

And then, within 2 weeks:

And now:


You could try this:

  • Reduce frequency of application. You could temporary stop, give the skin some rest before continuing again. For example, instead of applying it every day, apply in once per 3 days.
  • Apply less Soolantra per application.
  • Reduce concentration of ivermectin by adding a moisturizer after applying Soolantra. Or maybe even a bit before applying Soolantra.

Personally, I didn’t get red circles, but my skin did got a bit redder and new small lessions appeared, although they didn’t really ooze.

I would be interested in seeing a photo of a red circle and the severness of it, because I’m not sure what to visualize from it.


#3

Actually my chin is ozzing again… even worse!!!


#4

The theory is that initial temporary worsenings are caused by a demodox die-off effect of ivermectin, which may cause bacteria in demodex to be released, which causes the worsening. But it could also be skin intolerance to Soolantra.
You could try a bit of Soolantra on your underarm or other thin skin area where demodex usually doesn’t stay to see if Soolantra gives the same reaction.
You could also temporary stop, let the skin heal, and than try Soolantra again. But on the other hand, while Soolantra may cause initial worsenings, it may also reduce worsenings by it’s anti-inflammatory properties. So I’m not sure what the best strategy is at the moment. But try it on the underarm.


#5

I already tried to put it on my underarm… no reactions. It’s so strange, don’t know what to do…


#6

A good area on the underarm maybe is the bottom/under part, the part you see when facing the hand palm. The skin there is probably thinner/more sensitive than the front part of the under arm.
But maybe it takes a one to two days for the reaction to develop on the arm?

I would suggest to temporary stop with Soolantra, let the skin rest/heal, then slowely try it again.
Also you maybe could experiment with applying it right on top of a lession (but not around it), so that maybe its anti-inflammatory properties help a bit, while maybe the die-off reaction is already over for that lesion. But if the die-off reaction isn’t over yet, it could make that lesion worse.


#7

Omg it’s so annoying this skin issue… I though that it would help me soolantra but nothing, even this treatment seems ineffective to me. I should definitely stop using it cause my skin is red and irritated now, plus I’m having new yellow oozing all my face. Honestly I don’t wanna quit but at least for while till my skin is healed a bit BY ITSELF. So I’m not gonna put anything on my skin now.


#8

I am so down and depressed now. Feel like there is no solution to my problem. I’m sooo angry that no doctors and dermatologists are able to help me. All this situation is making my life a complete shit! I don’t wanna do anything, I can’t even go to work or uni in this condition. I am so tired, this disease is taking tooo much time to go away and never come back… I saw the pics posted here, I have the same skin issue… but I really don’t understand why you all have a good reaction to this cream but I don’t. Yeah I know it could be a die off period but it’s so weird all this yellow stuff on my face!!! It’s itchy as well, so it’s not just an “esthetic” issue.


#9

I know it’s difficult when you have multiple active oozing lesions and have to wait till the skin is healed again. But don’t loose faith in it yet, it’s too early to make conclusions. People often get an initial worsening with itch, including me, maybe this even happens to most of the people that try it. If this worsening is too heavy, you take a step back, like you do now.
Here some more experiences with Soolantra: https://rosaceagroup.org/The_Rosacea_Forum/showthread.php?32913-Soolantra


#10

This is what was happening to my skin during treatment with Ivermectin.


#11

Just curious…have you been exfoliating at all? I read that the demodex (which I firmly believe are the problem) absolutely love dead skin cells laying around on the surface. They feed off it.


#12

No, I haven’t been exfoliating lately


#13

I exfoliate daily and I feel it really helped.


#14

For me, exfoliation usually makes it worse if I use a scrub like cleanser or even a washing mitt (that a dermatologist suggested to try). Demodex lives on skin sebum. And dead skin cells may cause sebum to stick longer on the skin, but on the other hand, oily skin gives the skin protection against bacteria (which can include bacteria inside demodex) and makes it easier for skin to strengthen compared to dry skin. Also oily skin usually itches less than dry skin.
Some time ago, I even tried not washing my face at all, or maybe only with water. In that period, less lesions occured, but on the other hand, my skin felt a bit too greesy. Which sounds like the ideal environment for demodex, but strangely enough, I didn’t get much lesions. The difficulty in determining whether a strategy is working is also because there may be an initial worsening, or maybe the other way around, maybe demodex was happy on my greesy skin and therefore maybe was able to multiply without much of them dying, which could cause more problems later on.


#15

i think everyone has a different type of skin, afterwards, our skin needs different attentions and treatment.
Btw Since my skin is irritated and red with yellow oozing, my doctor prescribed me MINOCIN just to calm down my skin reaction for a while. Hope to get better soon. Cause I wanna start and try again soolantra. Are u all cured thanks to this cream?


#16

Maybe between 10 to 15 users here have tried Soolantra and reported back. (There are more at the Rosacea group forum, but those are using it for rosacea instead of our disease.) As far as I know all with success (but probably most did have an initial breakout). But it’s unclear whether there are also people with 100% long lasting effects while off Soolantra. In my case, Soolantra reduced the problem with maybe 15 times, which is a big improvement.


#17

I am noticing no redness after using my invomec pour on for cattle. I will post back my results when my invomec horse paste arrives. I also have a derma appt booked where I will ask for Rosiver


#18

How is your skin doing now?


#19

Well obviously less red… but still not so good. I dunno if it happened also to you, after an active breakout my skin gets drier and drier! I keep using soolantra but always with a moisturizer ( extra virgin olive oil).


#20

My skin was a bit redder than normal after starting with Soolantra and felt a bit more irritated (and multiple small lesions occurred), but that disappeared in 1 to 2 weeks. I don’t remember it exactly anymore, and my case is a bit difficult, because I started with Soolantra while suffering from topical steroid withdrawal symptoms.
I did also use a moisturizer while using Soolantra, but not sure if it was for dry skin possibly caused by Soolantra.
I’m currently using Soolantra again on daily basis since maybe 2 weeks, to see if I can further improvements. I don’t notice anything with my new Soolantra treatment, but that’s maybe because the problem was already reduced about 15 times.

Note that you took or are still taking Minocin, which may reduce the breakout, but may also cause a bit of irritated or dry skin as a side effect.